Alert archive / Tennessee / River Flood Advisories in 2018

River Flood Advisory 57, NWS Nashville, TN

March 1, 2018Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 1, 2018, 1:49 PM CST for Davidson County, Williamson County, Tennessee. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2018, 1:49 PM CST (19:49 UTC)
Expired
Mar 2, 2018, 9:00 AM CST
In force
19 hr
Issued by
NWS Nashville, TN

Counties Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River at Bellevue (BELT1). The gauge peaked at 14.69 ft at Mar 1, 2018, 8:00 PM CST.

actionminormoderate102003/0103/0203/03
Action stage
14 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 11:20 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 1, 11:20 AM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1120 AM CST Thu Mar 1 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Rain continues across the mid state ahead of the front that will
pass through the area later today. An additional 1 to 2 inches of
rain will fall before its all said and done, mainly for the I-40
corridor and south. Flooding concerns will remain, especially for
rivers and streams across the area. As the front passes through
the area, afternoon winds will be out of the northwest around 15
to 20 mph with gusts up to 30 mph possible. Models do have some
instability and decent shear through the morning and early
afternoon, so kept in mention of isolated thunderstorms possible
today as well. Rain chances will diminish through the day from
west to east, and hopefully by this evening drier weather will
take over at least through the weekend.

As the upper trough and front continue off to the east, upper
ridging will take its place. Temperatures will be a little cooler
than we have seen, but still above normal through the weekend with
highs in the mid 50s to low 60s. The drier weather will be
welcomed relief from all of the rain the mid state has seen
lately! Overnight temperatures Friday night and Saturday night
will have most areas seeing lows in the upper 20s on the Plateau
and around freezing elsewhere thanks to the clear skies and light
winds.

By Monday late morning/early afternoon. a Midwest trough will drag
a cold front through the southeast, and rain chances will return.
This looks to be a quick shot at precip with chances ending by
late Tuesday morning. The GFS has a much more aggressive upper
low, and thus, colder air behind the front. The ECMWF latest run
comes in with a weaker low and is warmer than the GFS solution.
The GFS has cold enough air late Monday night and early Tuesday
morning to have some light snow potential on the northern Plateau.
The ECMWF doesnt have any precip over the area by the time its
cold enough for snow, so for now just have mention of rain through
mid day Tuesday.

Upper level solutions begin to differ a bit more after Tuesday,
but there is some agreement on drier conditions returning.
Therefore kept the rest of the forecast dry through early Friday
morning. One thing models do agree on is temperatures slightly
cooler with 850mb temps below zero over the mid state. This time
of year, that will have high temperatures just below average
which is in the low to mid 50s. So, on Wednesday and Thursday next
week, put in some highs in the upper 40s to mid 50s to reflect the
cooler solutions.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Cold front is just now entering Middle Tennessee
from the northwest, with rain tapering off from NW to SE ahead of
the front. Mainly MVFR ceilings are coming in with the front, so
look for several hours of low clouds until drier air works its way
in behind the boundary. Winds will remain gusty while shifting to
the NW, and should start to diminish after 06Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon CST today for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......Barnwell
AVIATION........08
Hazardous weather outlook, Mar 1, 5:22 AM CST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
522 AM CST Thu Mar 1 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-021130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
522 AM CST Thu Mar 1 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Heavy rains will continue this morning, coming to an end during
the afternoon hours. Flash flooding may be possible with any heavy
rain that occurs this morning. Any river flooding that occurs
will last into the upcoming weekend for many area creeks and
rivers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Although conditions will be dry, river flooding will be ongoing
Friday and through the weekend from the heavy rainfall received
this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary for flooding.

In the hours before

Local storm report, Mar 1, 10:18 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 AM CST THU MAR 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      MOUNT PLEASANT          35.55N  87.19W
03/01/2018                   MAURY              TN   EMERGENCY MNGR

            *** 1 INJ *** FLASH FLOOD WATER ENTERED AN ALUMINUM
            SMELTING FACILITY CAUSING AN EXPLOSION THAT INJURED ONE
            PERSON.

&&

EVENT NUMBER OHX1800218

MR3
Local storm report, Mar 1, 10:23 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 AM CST THU MAR 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     FLASH FLOOD      MANCHESTER              35.47N  86.08W
03/01/2018                   COFFEE             TN   TRAINED SPOTTER

            PARKER RD AND LUMLEY STAND RD IN MANCHESTER ARE
            IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER OHX1800219

MR3
Local storm report, Mar 1, 10:24 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1024 AM CST THU MAR 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      4 SW LOBELVILLE         35.71N  87.85W
03/01/2018                   PERRY              TN   DEPT OF HIGHWAYS

            SR 438 CLOSED AT MILE MARKER 21 DUE TO HIGH WATER.

0615 AM     FLOOD            MOUNT PLEASANT          35.55N  87.19W
03/01/2018                   MAURY              TN   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED ACROSS MAURY COUNTY PARTICULARLY
            IN THE SOUTHERN HALF OF THE COUNTY.

0630 AM     FLASH FLOOD      MOUNT PLEASANT          35.55N  87.19W
03/01/2018                   MAURY              TN   EMERGENCY MNGR

            *** 1 INJ *** FLASH FLOOD WATER ENTERED AN ALUMINUM
            SMELTING FACILITY CAUSING AN EXPLOSION THAT INJURED ONE
            PERSON.

0830 AM     FLASH FLOOD      LEWISBURG               35.45N  86.79W
03/01/2018                   MARSHALL           TN   EMERGENCY MNGR

            SR 271 NEAR MILE MARKER 7 AND SR 272 AT VERONA CANEY RD
            ARE CLOSED DUE TO HIGH WATER.

0841 AM     FLASH FLOOD      MURFREESBORO            35.85N  86.39W
03/01/2018                   RUTHERFORD         TN   AMATEUR RADIO

            NUMEROUS ROADS CLOSED ACROSS RUTHERFORD COUNTY DUE TO
            HIGH WATER.

0850 AM     FLASH FLOOD      WARTRACE                35.53N  86.33W
03/01/2018                   BEDFORD            TN   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED IN BEDFORD COUNTY ESPECIALLY
            AROUND WARTRACE.

0858 AM     FLASH FLOOD      4 NE TULLAHOMA          35.41N  86.17W
03/01/2018                   COFFEE             TN   TRAINED SPOTTER

            JD NEIL RD NEAR RUTLEDGE FALLS IS IMPASSABLE DUE TO
            HIGH WATER.

0930 AM     FLASH FLOOD      FRANKLIN                35.93N  86.84W
03/01/2018                   WILLIAMSON         TN   AMATEUR RADIO

            NUMEROUS ROADS CLOSED IN WILLIAMSON COUNTY DUE TO HIGH
            WATER.

1008 AM     FLASH FLOOD      MANCHESTER              35.47N  86.08W
03/01/2018                   COFFEE             TN   TRAINED SPOTTER

            PARKER RD AND LUMLEY STAND RD IN MANCHESTER ARE
            IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER OHX1800215 OHX1800211 OHX1800218 OHX1800214 OHX1800212
OHX1800213 OHX1800216 OHX1800217 OHX1800219

MR3
Local storm report, Mar 1, 10:27 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 AM CST THU MAR 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      8 SE MANCHESTER         35.39N  85.98W
03/01/2018                   COFFEE             TN   FACEBOOK

            A FACEBOOK IMAGE SHOWED WATER CLOSE TO ENTERING A
            RESIDENCE ON HWY 127 NEAR LITTLE MOUNTAIN RD IN
            HILLSBORO.

&&

EVENT NUMBER OHX1800220

MR3
Local storm report, Mar 1, 12:13 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 PM CST THU MAR 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     FLOOD            7 NW TRACY CITY         35.33N  85.84W
03/01/2018                   GRUNDY             TN   AMATEUR RADIO

            PAYNES COVE RD AND CLOUSE HILL RD CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER OHX1800221

MR3
Local storm report, Mar 1, 12:14 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1214 PM CST THU MAR 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      4 SW LOBELVILLE         35.71N  87.85W
03/01/2018                   PERRY              TN   DEPT OF HIGHWAYS

            SR 438 CLOSED AT MILE MARKER 21 DUE TO HIGH WATER.

0615 AM     FLOOD            MOUNT PLEASANT          35.55N  87.19W
03/01/2018                   MAURY              TN   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED ACROSS MAURY COUNTY PARTICULARLY
            IN THE SOUTHERN HALF OF THE COUNTY.

0630 AM     FLASH FLOOD      MOUNT PLEASANT          35.55N  87.19W
03/01/2018                   MAURY              TN   EMERGENCY MNGR

            *** 1 INJ *** FLASH FLOOD WATER ENTERED AN ALUMINUM
            SMELTING FACILITY CAUSING AN EXPLOSION THAT INJURED ONE
            PERSON.

0830 AM     FLASH FLOOD      LEWISBURG               35.45N  86.79W
03/01/2018                   MARSHALL           TN   EMERGENCY MNGR

            SR 271 NEAR MILE MARKER 7 AND SR 272 AT VERONA CANEY RD
            ARE CLOSED DUE TO HIGH WATER.

0841 AM     FLASH FLOOD      MURFREESBORO            35.85N  86.39W
03/01/2018                   RUTHERFORD         TN   AMATEUR RADIO

            NUMEROUS ROADS CLOSED ACROSS RUTHERFORD COUNTY DUE TO
            HIGH WATER.

0850 AM     FLASH FLOOD      WARTRACE                35.53N  86.33W
03/01/2018                   BEDFORD            TN   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED IN BEDFORD COUNTY ESPECIALLY
            AROUND WARTRACE.

0858 AM     FLASH FLOOD      4 NE TULLAHOMA          35.41N  86.17W
03/01/2018                   COFFEE             TN   TRAINED SPOTTER

            JD NEIL RD NEAR RUTLEDGE FALLS IS IMPASSABLE DUE TO
            HIGH WATER.

0930 AM     FLASH FLOOD      FRANKLIN                35.93N  86.84W
03/01/2018                   WILLIAMSON         TN   AMATEUR RADIO

            NUMEROUS ROADS CLOSED IN WILLIAMSON COUNTY DUE TO HIGH
            WATER.

1008 AM     FLASH FLOOD      MANCHESTER              35.47N  86.08W
03/01/2018                   COFFEE             TN   TRAINED SPOTTER

            PARKER RD AND LUMLEY STAND RD IN MANCHESTER ARE
            IMPASSABLE DUE TO HIGH WATER.

1025 AM     FLASH FLOOD      8 SE MANCHESTER         35.39N  85.98W
03/01/2018                   COFFEE             TN   FACEBOOK

            A FACEBOOK IMAGE SHOWED WATER CLOSE TO ENTERING A
            RESIDENCE ON HWY 127 NEAR LITTLE MOUNTAIN RD IN
            HILLSBORO.

1051 AM     FLOOD            7 NW TRACY CITY         35.33N  85.84W
03/01/2018                   GRUNDY             TN   AMATEUR RADIO

            PAYNES COVE RD AND CLOUSE HILL RD CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER OHX1800215 OHX1800211 OHX1800218 OHX1800214 OHX1800212
OHX1800213 OHX1800216 OHX1800217 OHX1800219 OHX1800220 OHX1800221

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:28 PM CSTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more3 hr
Feb 28, 9:13 PM CSTAreal Flood AdvisoryOHXBedford, Coffee, Giles, Grundy, Hickman, Lawrence and 7 more12 hr
Feb 28, 9:17 PM CSTRiver Flood AdvisoryOHXPerry, Wayne16 hr
Feb 28, 10:45 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more6 hr
Feb 28, 10:52 PM CSTAreal Flood AdvisoryOHXCannon, Coffee, Davidson, DeKalb, Rutherford, Smith and 4 more6 hr
Mar 1, 1:29 AM CSTRiver Flood AdvisoryOHXBedford12 hr
Mar 1, 4:42 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more4 hr
Mar 1, 4:44 AM CSTAreal Flood AdvisoryOHXCannon, Coffee, Davidson, DeKalb, Rutherford, Smith and 4 more4 hr
Mar 1, 4:47 AM CSTRiver Flood AdvisoryOHXCoffee16 hr
Mar 1, 4:49 AM CSTRiver Flood AdvisoryOHXBedford3 hr
Mar 1, 5:20 AM CSTRiver Flood AdvisoryOHXMarshall11 hr
Mar 1, 7:03 AM CSTRiver Flood AdvisoryOHXGrundy14 hr
Mar 1, 7:06 AM CSTFlash Flood WarningOHXGiles, Lawrence, Wayne3 hr
Mar 1, 7:15 AM CSTFlash Flood WarningOHXHickman, Lewis, Maury, Perry3 hr
Mar 1, 7:23 AM CSTFlash Flood WarningOHXBedford, Marshall, Rutherford, Williamson3 hr
Mar 1, 7:24 AM CSTFlash Flood WarningOHXCannon, Coffee, Grundy, Warren6 hr
Mar 1, 8:09 AM CSTRiver Flood WarningOHXBedford24 hr
Mar 1, 8:09 AM CSTRiver Flood WarningOHXBedford, Marshall24 hr
Mar 1, 8:11 AM CSTAreal Flood AdvisoryOHXCumberland, DeKalb, Putnam, Van Buren, White4 hr
Mar 1, 8:41 AM CSTRiver Flood WarningOHXStewart24 hr
Mar 1, 10:15 AM CSTFlash Flood WarningOHXGiles, Lawrence, Wayne3 hr
Mar 1, 10:17 AM CSTFlash Flood WarningOHXHickman, Lewis, Maury, Perry3 hr
Mar 1, 10:19 AM CSTFlash Flood WarningOHXBedford, Marshall, Rutherford, Williamson3 hr
Mar 1, 1:19 PM CSTRiver Flood WarningOHXPerry, Wayne47 hr
Mar 1, 4:17 PM CSTRiver Flood WarningOHXMarshall38 hr

Nearby

River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.